MAUDE Adverse Event Report: ANIKA THERAPEUTICS, INC. ORTHOVISC; 2 ML, 15 MG/ML HIGH MOLECULAR WEIGHT HYALURONAN

ANIKA THERAPEUTICS, INC. ORTHOVISC; 2 ML, 15 MG/ML HIGH MOLECULAR WEIGHT HYALURONAN
Model Number 630-254
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Rash (2033); Swelling (2091)
Date of Event 08/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Please note that while filling out this form the combination product category was checked off before the page was reached.Nuvisc is not a combination product.Please disregard the checked box as we were unable to unchecked it.
 
Event or Problem Description
The patient reported via phone that after receiving one injection of orthovisc on (b)(6)2017 in each of her knees, she has had a reaction causing her eyes and lips to swell up.She also stated that she has a rash on her neck that is bumpy and has gotten worst.Her knees are fine she stated.The patient followed up with the doctor who advised her to see her general physician.She has been taking benadryl, zyrtec, and prednisone.The patient has an allergy to aspirin and sulfur.No other information was provided.

Brand Name
ORTHOVISC
Common Device Name
2 ML, 15 MG/ML HIGH MOLECULAR WEIGHT HYALURONAN
Manufacturer (Section D)
ANIKA THERAPEUTICS, INC.
32 wiggins ave
bedford MA 01730
MDR Report Key6817701
Report Number3007093114-2017-00018
Device Sequence Number1568491
Product Code MOZ
UDI-Device Identifier10886705023110
UDI-Public10886705023110
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P030019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number630-254
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2017
Initial Report FDA Received Date08/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;